Isoniazid-induced pellagra


Bilgili S. , KARADAĞ A. S. , ÇALKA O., ALTUN F.

CUTANEOUS AND OCULAR TOXICOLOGY, vol.30, no.4, pp.317-319, 2011 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 30 Issue: 4
  • Publication Date: 2011
  • Doi Number: 10.3109/15569527.2011.574303
  • Title of Journal : CUTANEOUS AND OCULAR TOXICOLOGY
  • Page Numbers: pp.317-319

Abstract

Pellagra is characterized by dermatitis, diarrhea, dementia and eventually death occurring as a result of niacin or its precursor tryptophan deficiency. Although pellagra is a well-known complication of isoniazid (INH) therapy, the clinical diagnosis may be missed or delayed that may cause life-threatening consequences. Due to the diversity of pellagra-related signs and symptoms, the diagnosis can be made with an appropriate index of suspicion. We report a 7-year-old boy presenting with INH-induced pellagra that resolved after the administration of the niacin therapy.